Hail, Mobile
- When
- June 22, 3:17 PM CST to 3:30 PM CST
- Where
- Mobile County, Tillmans Corner
- Measured
- 0.88 in hail
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 30.580, -88.130
Trees were also downed in the same area.
Severe thunderstorms produced large hail along with high winds that downed trees across portions of southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Severe thunderstorms produced large hail along with high winds that downed trees across portions of southwest Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 22, 1:45 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT SUN JUN 22 2008 .SHORT TERM TONIGHT THROUGH TUESDAY NIGHT...A WEAK SURFACE BOUNDARY EXTENDS ACROSS THE CWA AND WAS SLOWLY MOVING SOUTHEAST. THE BOUNDARY STRETCHED FROM NEAR GREENVILLE TO NEAR WIGGINS. EXPECT RW/TRW TO FIRE ALONG THIS BOUNDARY THE REMAINDER OF THE AFTERNOON. THE BOUNDARY SHOULD MOVE INTO THE COASTAL WATERS THIS EVENING. WILL LEAVE IN AT LEAST A SLIGHT CHANCE OF LINGERING PRECIP FOR THIS EVENING GENERALLY ALONG AND EAST OF I-65. WILL LOOK AT RADAR BEFORE ZONES TO SEE CURRENT TREND AND LOCATION OF PRECIP. THE WEAK BOUNDARY WILL REMAIN NEAR US BUT A RIDGE OF HIGH PRESSURE WILL BUILD IN OVER THE AREA ON MONDAY AND ALLOW DRIER AIR TO FILTER IN FROM THE NORTHWEST ON MONDAY AND TUESDAY. THIS WILL DIMINISH THE CHANCES OF PRECIP FOR THE NEXT COUPLE OF DAYS. COULD SEE ONE OR TWO STRAY THUNDERSTORMS DURING THE AFTERNOON AND EVENING BUT POPS WILL BE LESS THAN 15 PERCENT. WITH THE DRIER AIR...DAYTIME TEMPS WILL BE WARMER WITH HIGHS ABOVE NORMAL. IT WILL BE A LITTLE COOLER TONIGHT BUT LOWS WILL BE NEAR NORMAL BOTH MONDAY AND TUESDAY NIGHTS. WINDS ACROSS THE AREA WILL REMAIN GENERALLY LIGHT. STUCK CLOSE TO GFS NUMBERS ON BOTH PRECIP AND TEMPS. .LONG TERM WEDNESDAY THROUGH SUNDAY...A WEAK UPPER AIR PATTERN WILL BE IN PLACE THROUGH THE LONG TERM. A WEAK SURFACE RIDGE WILL BE ACROSS THE AREA WEDNESDAY AND THURSDAY AND WILL SLOWLY SLIDE EAST FRIDAY THROUGH SUNDAY. THIS WILL ALLOW A MORE SOUTHEAST FLOW TO DEVELOP FRIDAY AND CONTINUE THROUGH THE WEEKEND. POPS WILL BE LOW WEDNESDAY THROUGH FRIDAY AND INCREASE SOME OVER THE WEEKEND AS MOISTURE RETURNS WITH THE SOUTHEAST FLOW. ANY PRECIPITATION THAT OCCURS WILL BE MOSTLY DIURNAL WITH MOST PRECIP DISSIPATING OVER THE LAND AREAS BY MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL BE MORE LIKELY OVER WATER DURING THE LATE NIGHT AND EARLY MORNING TIME FRAME OVER THE WEEKEND. TEMPS WILL BE NEAR OR SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR (90/71). && .MARINE...WINDS WILL BE BE GENERALLY LIGHT ACROSS THE MARINE AREA FOR THE NEXT FEW DAYS AS HIGH PRESSURE BUILDS IN OVER THE GULF. WILL LEAVE IN ISOLATED TO SCATTERED RW/TRW FOR TONIGHT AND MONDAY. STILL COULD SEE ONE OR TWO HIT AND MISS RW/TRW TUESDAY AND WEDNESDAY BUT WILL LEAVE OUT OF FORECAST. WILL GO BACK TO ISOLATED PRECIP THURSDAY THROUGH FRIDAY AS A MORE SOUTHERLY FLOW DEVELOPS OVER THE COASTAL WATERS. && .FIRE WEATHER...DRIER AIR WILL FILTER INTO THE AREA MONDAY AND TUESDAY. WILL MONITOR NEXT MODEL RUN TO SEE IF HUMIDITY VALUES MAY BE LOWER THAN THE CURRENT FORECAST. THE LOWEST HUMIDITY VALUES EXPECTED ARE NOW AROUND 35 PERCENT. IF THE AIR IS ONLY A COUPLE OF DEGREES DRIER THAN FORECAST THAT WOULD PUT VALUES IN THE CRITICAL RANGE. RAIN CHANCES WILL REMAIN LOW ON MONDAY AND TUESDAY. WIND SPEEDS WILL ALSO BE LOW. WITH INCREASING AFTERNOON TEMPERATURES THE MIXING HEIGHTS WILL RISE AND WILL ALLOW FOR HIGHER DAYTIME DISPERSION INDEXES FOR THE NEXT COUPLE OF DAYS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 67 94 70 95 / 20 10 05 10 PENSACOLA 71 92 73 93 / 20 10 05 10 DESTIN 76 89 76 91 / 30 10 10 10 EVERGREEN 63 93 66 93 / 20 10 05 10 WAYNESBORO 61 92 65 93 / 10 05 05 10 CAMDEN 63 92 66 93 / 10 10 05 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 01/77
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT SUN JUN 22 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-231200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL PASS THROUGH THE AREA FROM THE WEST TODAY RESULTING IN AN INCREASE IN THUNDERSTORM COVERAGES. THE MAIN RISKS IN THE STRONGER STORMS WILL BE THE POTENTIAL OF BRIEF STRONG WIND GUSTS...SMALL HAIL...FREQUENT LIGHTNING AND HEAVY RAINS. A FEW SEVERE STORMS CANNOT BE RULED OUT. THE WET MICROBURST THREAT FOR TODAY IS MODERATE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY...THE CHANCES OF THUNDERSTORMS LOOK TO BE SLIGHTLY HIGHER SOUTHEAST OF INTERSTATE 65...INCLUDING THE WESTERN FLORIDA PANHANDLE. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL. CHANCES OF THUNDERSTORMS ARE FORECAST TO DECREASE MIDWEEK BEFORE INCREASING FOR THE WEEKEND. AWAY FROM THUNDERSTORMS...NO HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1242 PM CDT SUN JUN 22 2008 ALZ060-221815- COVINGTON- INCLUDING THE CITIES OF...ANDALUSIA... 1242 PM CDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN COVINGTON COUNTY... AT 1236 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR GANTT...AND MOVING SOUTHEAST AT 17 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ANDALUSIA...SANFORD...LIBERTYVILLE AND BABBIE THROUGH 115 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 109 PM CDT SUN JUN 22 2008 ALZ064-FLZ002-004-221845- LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA... 109 PM CDT SUN JUN 22 2008 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHEAST BALDWIN... ESCAMBIA AND WESTERN SANTA ROSA COUNTIES... AT 102 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS FOUND A LINE OF THUNDERSTORMS FROM ENSLEY TO 2 MILES SOUTH OF LILLIAN...AND MOVING SOUTHEAST AT 4 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ENSLEY...BELLVIEW...MYRTLE GROVE AND BRENT THROUGH 145 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
352 PM CDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM LIGHTNING 4 W WARRINGTON 30.39N 87.34W
06/22/2008 ESCAMBIA FL EMERGENCY MNGR
A MALE WAS HIT BY LTG AND TAKEN TO THE HOSPITAL.
&&
GBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 408 PM CDT SUN JUN 22 2008 ALZ062-222145- UPPER BALDWIN- 408 PM CDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTHERN BALDWIN COUNTY... AT 406 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES EAST OF WHITEHOUSE FORKS...AND MOVING SOUTHEAST AT 4 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CENTRAL BALDWIN COUNTY THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The Mobile radar (KMOB), 15 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were also downed in the same area.
Several trees were toppled by wind gusts estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115244, 115246, 115247.